Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 10, NWS New Orleans, LA

March 15, 2002Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 15, 2002, 2:15 PM CST for Pike County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2002, 2:15 PM CST (20:15 UTC)
Expired
Mar 15, 2002, 2:45 PM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 152015
SVRNEW
MSC113-152045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CST FRI MAR 15 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 245 PM CST

* AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER OSYKA...OR ABOUT 15 MILES SOUTH OF
  MCCOMB...MOVING NORTHEAST AT 20 MPH.

  THIS STORM WILL MOVE INTO THE FERNWOOD AND MAGNOLIA AREAS BY 230 
  PM.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3131 9033 3107 9027 3093 9048 3104 9061

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 11:25 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 15, 11:25 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1125 AM CST FRI MAR 15 2002

UPDATED ZONES MAINLY TO REMOVE MORNING FOG WORDING BUT ALSO TWEAKED
TEMPERATURES JUST A TAD IN LIGHT OF MANY LOCATIONS ALREADY AROUND 80
IN LA AND LOWER 70S ALONG THE MS COAST.

12Z ANAYSIS SHOWS WELL ESTABLISHED DEEP FETCH ONSHORE FLOW WITH
DEWPOINTS WELL INTO THE SPRING NORM RANGE. SEA FOG INDICATED OFF THE
MOUTH OF THE RIVER AND EASTWARD TO ADVECT INLAND LATER THIS EVENING.
SEA BREEZE LIKELY TO DIMINISH CLOUD COVER A BIT IN SOME AREAS BUT
PARTLY TO MOSTLY CLOUDY SKIES TO PERSIST REST OF THE DAY.

.NEW...NONE
LA...NONE.
MS...NONE.

24

In the hours before

Special weather statement, Mar 15, 11:07 AM CST, 3 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CST FRI MAR 15 2002

.SYNOPSIS...MODERATE SOUTHERLY FLOW WILL MAINTAIN MOISTURE ACROSS
THE REGION THROUGH SATURDAY. THUNDERSTORMS ARE NOT EXPECTED TODAY OR
TONIGHT.

.DENSE FOG...
SEA FOG LINGERING OFF THE MOUTH OF THE MISSISSIPPI RIVER IS EXPECTED
TO MOVE INLAND TONIGHT AND BECOME DENSE. VISIBILITIES AT TIMES MAY BE
REDUCED TO LESS THAN ONE-QUARTER MILE MAINLY AFTER MIDNIGHT.

.ACTIONS...NONE.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.